Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 253, NWS Atlanta, GA

August 12, 2013Henry County, Spalding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 12, 2013, 8:09 PM EDT for Henry County, Spalding County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2013, 8:09 PM EDT (00:09 UTC)
Expired
Aug 12, 2013, 9:00 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Henry County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 27 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS52 KFFC 130009
SVRFFC
GAC151-255-130100-
/O.NEW.KFFC.SV.W.0253.130813T0009Z-130813T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT MON AUG 12 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 900 PM EDT

* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR SUNNY
  SIDE...MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAMPTON AND MCDONOUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3330 8440 3332 8438 3335 8439 3336 8435
      3344 8435 3343 8430 3347 8429 3348 8428
      3349 8417 3349 8412 3335 8404 3332 8407
      3323 8419 3326 8440
TIME...MOT...LOC 0010Z 187DEG 16KT 3336 8428

$$
2 follow-up statements
851 
WWUS52 KFFC 130032
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT MON AUG 12 2013

GAC151-255-130100-
/O.CON.KFFC.SV.W.0253.000000T0000Z-130813T0100Z/
SPALDING GA-HENRY GA-
832 PM EDT MON AUG 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN HENRY AND NORTHERN SPALDING COUNTIES...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR TOWALAGA...MOVING EAST AT 20
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALKER
MILL...LUELLA...BLACKSVILLE...LOCUST GROVE AND MCDONOUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3332 8438 3335 8439 3336 8435 3340 8433
      3346 8410 3335 8404 3323 8419 3326 8440
      3330 8440
TIME...MOT...LOC 0032Z 248DEG 17KT 3333 8422

$$
542 
WWUS52 KFFC 130042
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT MON AUG 12 2013

GAC151-255-130052-
/O.CAN.KFFC.SV.W.0253.000000T0000Z-130813T0100Z/
SPALDING GA-HENRY GA-
842 PM EDT MON AUG 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY AND NORTHERN 
SPALDING COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3332 8438 3335 8439 3336 8435 3340 8433
      3346 8410 3335 8404 3323 8419 3326 8440
      3330 8440
TIME...MOT...LOC 0042Z 248DEG 17KT 3335 8417

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:41 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 12, 7:41 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT MON AUG 12 2013

.UPDATE...
HIGH PRESSURE REMAINS SITUATED ACROSS MUCH OF THE WESTERN CWFA
THIS EVENING...WITH A LEE TROUGH IN THE EAST. MAINLY OUTFLOW
DRIVEN CONVECTION CONTINUES THIS EVENING. THE ATMOS REMAINS
UNSTABLE...BUT ACTIVITY SHOULD BEGIN TO DIMINISH IN STRENGTH AND
COVERAGE WITH THE LOSS OF HEATING. HAVE UPPED POPS ACROSS CENTRAL
GA TO REFLECT CURRENT RADAR TRENDS. HAVE ALSO TWEAKED HOURLY
TEMPS/DEWS.

&&

.PREV DISCUSSION... /ISSUED 325 PM EDT MON AUG 12 2013/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
UPPER HIGH REMAINS IN PLACE OVER THE SOUTHEAST...WHILE AN UPPER LOW
REMAINS OVER SOUTHEAST CANADA. AS THE SHORT TERM PROGRESSES...A
SHORTWAVE ROUNDING THE BASE OF THE LOW WILL DEEPEN THE TROUGH...
FORCING THE UPPER HIGH TO RETROGRADE BACK TOWARD TE SOUTHERN PLAINS.
AS THE UPPER TROUGH DEEPENS...IT WILL PUSH A FRONT AHEAD OF IT INTO
THE SOUTHEAST...MAKING IT INTO CENTRAL GEORGIA BY THE END OF THE
SHORT TERM. SYNOPTIC GUIDANCE IS IN REASONABLE AGREEMENT...THOUGH
THE NAM IS ON THE STRONG SIDE OF SOLUTIONS. GFS AND ECMWF PRETTY
CLOSE WITH THE EXCEPTION OF SOME CONVECTIVE FEEDBACK ON THE GFS.

WITH PW VALUES REMAINING NEAR 2 INCHES AND WITH VERY WEAK WESTERLY
FLOW ALOFT...SCATTERED TO WIDESPREAD CONVECTION WILL CONTINUE THIS
AFTERNOON AND EVENING...FORCED MAINLY BY DIURNAL HEATING AND WEAK
RIPPLES IN THE FLOW ALOFT. SHOULD SEE A DIURNAL LULL TONIGHT BUT AS
THE SURFACE FRONT APPROACHES SHOULD SEE AN INCREASE IN ACTIVITY
TUESDAY MORNING. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...MAIN
THREAT BOTH WITH TONIGHT AND TOMORROW WILL BE BRIEF HEAVY RAIN AND
OF COURSE OCCASIONAL LIGHTNING. LUCKILY THERE IS ENOUGH FLOW ALOFT
TO KEEP STORMS MOVING...ALBEIT SLOWLY...BUT THERE IS ALWAYS THE
POSSIBILITY THAT A STORM MAY GET STUCK ON TERRAIN. HOWEVER...WITH
THE FRONT IN THE VICINITY ON TUESDAY ISOLATED DAMAGING WIND GUSTS
CANNOT BE RULED OUT.

TOOK A BIAS-CORRECTED BLEND FOR TEMPERATURES WITH ONLY MINOR
ADJUSTMENTS. HIGHS TOMORROW SHOULD BE COOLER THAN TODAY BUT THEN
AGAIN THAT MAY DEPEND ON HOW MUCH IT RAINS THIS AFTERNOON...WHICH
WOULD OF COURSE KEEP TEMPS DOWN. IN ANY CASE...FOR THE MOST PART
THROUGH THE SHORT TERM TEMPS SHOULD BE AT TO JUST SLIGHTLY BELOW
NORMAL...WITH THE BEGINNING OF A COOLING TREND TOWARD THE END OF THE
PERIOD.

AS THE DEEP UPPER TROUGH DIGS TOWARD THE EASTERN SEABOARD...HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT. THIS IS JUST BARELY HINTED
AT WITH SLOWLY LOWERING DEWPOINTS LATE IN THE PERIOD AND COOLER LOWS
FOR TUESDAY NIGHT...BUT MORE IMPORTANTLY WITH THE CONFLUENT FLOW
ALOFT...ONCE THE APPROACHING HIGH CLEARS THE APPALACHIANS...IT WILL
BEGIN TO RIDGE DOWN THE EASTERN SEABOARD IN A HYBRID CAD SETUP.
AGAIN...THROUGH THE SHORT TERM WE SEE ONLY THE BEGINNING HINTS OF
THIS...BUT WITH SIGNIFICANT IMPACTS INTO THE EXTENDED.

TDP

LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
SOME TWEAKS MADE TO POPS TO ACCOUNT FOR BETTER POSSIBILITY OF
CONVECTION CLOSER TO FRONT WEDNESDAY NIGHT THROUGH FRIDAY.
OTHERWISE CURRENT EXTENDED FORECASTS LOOK ON TRACK.

PREV DISCUSSION... /ISSUED 406 AM EDT MON AUG 12 2013/
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GFS AND ECMWF MODELS ARE IN GENERAL AGREEMENT THROUGH THE
EXTENDED FORECAST PERIOD. A COLD FRONT FROM THE MID ATLANTIC
STATES THROUGH THE TN VALLEY SHOULD GRADUALLY MOVE SOUTH INTO GA
WEDNESDAY THROUGH THURSDAY. THE VERY MOIST TROPICAL AIRMASS OVER
GA...PWS AROUND 2 INCHES...WILL COMBINE WITH A SERIES OF UPPER
LEVEL DISTURBANCES MOVING OVER AND PARALLEL TO THE FRONTAL
BOUNDARY TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. A BROAD
UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION IS EXPECTED TO
DEEPEN OVER THE MS RIVER VALLEY THURSDAY THROUGH SUNDAY. AS THIS
OCCURS THE SURFACE FRONT SHOULD REMAIN NEARLY STATIONARY OVER
SOUTH GA. THE CLOUDY AND WET PATTERN SHOULD CONTINUE WITH SHOWERS
AND THUNDERSTORMS LIKELY OVER THE STATE THURSDAY THROUGH SUNDAY.
SIGNIFICANT QPF AMOUNTS UP TO 3 INCHES CAN BE EXPECTED OVER
CENTRAL GA DURING THE END OF THE WEEK WITH AROUND 1 INCH OVER
NORTH GA. NEAR SEASONAL TEMPERATURES ON WEDNESDAY WILL LOWER 5 TO
10 DEGREES BELOW NORMAL DURING THE DAY THURSDAY THROUGH SUNDAY DUE
TO CLOUDS AND RAIN.

16

&&

.AVIATION...
00Z UPDATE...
OUTFLOW DRIVEN CONVECTION CONTINUES ACROSS CENTRAL GA THIS
EVENING. ACTIVITY SHOULD DIMINISH IN COVERAGE AND STRENGTH WITH
THE LOSS OF HEATING. WILL KEEP TEMPO GROUP IN ATL UNTIL 02Z.
MODELS ARE PROGGING MVFR CIGS OVERNIGHT...AND 18Z NAM12 SOUNDINGS
DO SUPPORT THIS. DIURNALLY DRIVEN CU/CONVECTION AGAIN TOMORROW.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON OVERNIGHT CIGS. HIGH CONFIDENCE REMAINING
ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  90  70  86 /  60  60  30  40
ATLANTA         72  87  70  86 /  60  60  30  40
BLAIRSVILLE     68  84  64  81 /  40  60  40  40
CARTERSVILLE    70  87  68  86 /  50  60  40  40
COLUMBUS        74  91  73  90 /  60  50  30  40
GAINESVILLE     71  86  70  84 /  50  60  40  40
MACON           71  91  71  89 /  60  50  30  40
ROME            71  87  68  86 /  40  60  40  40
PEACHTREE CITY  71  87  70  87 /  60  60  30  40
VIDALIA         75  93  73  87 /  50  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

.UPDATE...NLISTEMAA
Hazardous weather outlook, Aug 12, 12:42 PM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT MON AUG 12 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1242 PM EDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS
POSSIBLE OVERNIGHT. THE GREATER CHANCES WILL BE ACROSS NORTH
GEORGIA AHEAD OF A COLD FRONT.

WEATHER HAZARDS EXPECTED... FREQUENT LIGHTNING...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING.

DISCUSSION...
A COLD FRONT OVER THE TENNESSEE VALLEY WILL GRADUALLY APPROACH NORTH
GEORGIA THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE
WITH DIURNAL HEATING AND A VERY MOIST TROPICAL AIRMASS TO PRODUCE
THUNDERSTORMS LATER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WEATHER HAZARDS EXPECTED...
FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH
POSSIBLE FLASH FLOODING.

DISCUSSION...
A FRONTAL BOUNDARY SHOULD MOVE INTO NORTH GEORGIA BY WEDNESDAY
AND SETTLE OVER SOUTH GEORGIA BY THURSDAY. THIS SURFACE BOUNDARY
COMBINED WITH UPPER LEVEL DISTURBANCES AND TROPICAL MOISTURE WILL
PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE
CENTRAL SECTIONS OF THE STATE. CONDITIONS WILL CONTINUE TO BE
MONITORED CLOSELY FOR POTENTIAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 12, 7:04 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      5 SSW CLEVELAND         34.53N 83.80W
08/12/2013                   WHITE              GA   EMERGENCY MNGR

            WHITE COUNTY EMA RELAYED A REPORT OF WATER OVER THE
            ROAD...UP TO 8 INCHES OF WATER OVER HWY 115. THE EMA ALSO
            REPORTED A COUPLE OF CULVERTS WERE WASHED OUT ON HWY 284
            OFF OF 115. RADAR ESTIMATED THAT UP TO 4 INCHES FELL IN
            THIS AREA.

&&

AGIBBS
Special weather statement, Aug 12, 7:13 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT MON AUG 12 2013

GAZ042-044-053-054-122345-
713 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL...
COWETA...FAYETTE AND FULTON COUNTIES UNTIL 745 PM EDT...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT YATES TO 10 MILES WEST OF MORELAND...
MOVING EAST AT 25 MPH. TREES CAN COME DOWN EASILY WITH ALREADY WET
SOIL. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH
THESE STORMS. THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY!

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COWETA...FAYETTE AND FULTON COUNTIES THROUGH 745 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLANT YATES...
WHITESBURG...ARNCO-SARGENT...DUNAWAY GARDENS...ROSCOE...NEWNAN...
MADRAS...MORELAND...THOMAS CROSSROADS...PALMETTO...CANNONGATE...
SHARPSBURG...TYRONE...PEACHTREE CITY AND TURIN.

&&

LAT...LON 3358 8463 3341 8457 3329 8461 3325 8488
      3337 8482 3334 8497 3350 8497
TIME...MOT...LOC 2313Z 255DEG 24KT 3348 8487 3336 8484
          3325 8489
Special weather statement, Aug 12, 7:44 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT MON AUG 12 2013

GAZ072-073-082>084-130015-
744 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TWIGGS...JONES...WILKINSON...BALDWIN AND BIBB COUNTIES UNTIL 815
PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLINTON...MOVING EAST AT 10 MPH.
TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. FREQUENT CLOUD
TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM. THOSE OUTDOORS
SHOULD SEEK SHELTER IMMEDIATELY!

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS...
JONES...WILKINSON...BALDWIN AND BIBB COUNTIES THROUGH 815 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DRY BRANCH...
FRANKLINTON...CROSS KEYS...GRISWOLDVILLE...MOUNTAIN SPRINGS AND
MYRICKS MILL.

&&

LAT...LON 3296 8334 3276 8334 3275 8360 3287 8361
TIME...MOT...LOC 2343Z 250DEG 10KT 3282 8351
Special weather statement, Aug 12, 7:46 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT MON AUG 12 2013

GAZ055-057-130015-
746 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS
IN HENRY AND CLAYTON COUNTIES UNTIL 815 PM EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BONANZA...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
HENRY AND CLAYTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE IRONDALE...JW SMITH RESERVOIR...BONANZA...
ATLANTA MOTOR SPEEDWAY...LOVEJOY...LAKE SPIVEY...HAMPTON...EAGLES
LANDING...FLIPPEN...BLACKSVILLE AND MCDONOUGH. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3350 8442 3351 8441 3353 8421 3342 8410
      3334 8421 3334 8425 3335 8425 3335 8436
      3336 8440 3341 8439 3343 8440 3345 8438
      3347 8438
TIME...MOT...LOC 2347Z 279DEG 13KT 3345 8435
Special weather statement, Aug 12, 7:49 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT MON AUG 12 2013

GAZ056-130015-
749 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SPALDING COUNTY UNTIL 815 PM EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRIFFIN...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SPALDING COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE EXPERIMENT...HIGHLAND MILLS...GRIFFIN AND WALKER
MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3328 8432 3332 8415 3330 8412 3325 8412
      3320 8413 3320 8432
TIME...MOT...LOC 2350Z 254DEG 14KT 3324 8422
Local storm report, Aug 12, 8:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     SHARPSBURG              33.34N 84.65W
08/12/2013                   COWETA             GA   PUBLIC

            TREES DOWN NEAR THOMAS CROSSROADS. POWER ALSO REPORTED
            OUT.

&&

GWETZEL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:14 PM EDTSpecial Weather StatementFFCMurray, Whitfield31 min
Aug 13, 3:47 PM EDTSpecial Weather StatementFFCCrisp28 min
Aug 13, 4:41 PM EDTSpecial Weather StatementFFCPulaski34 min
Aug 13, 6:22 PM EDTSpecial Weather StatementFFCChattahoochee23 min
Aug 13, 6:48 PM EDTSpecial Weather StatementFFCCoweta42 min
Aug 13, 7:30 PM EDTSpecial Weather StatementFFCCoweta45 min
Aug 13, 7:36 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Meriwether, Spalding39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.